# SDR NWAA072899851

- Difficulty date: August 21, 2007
- Submitted: August 22, 2007
- Operation: Air carrier
- Aircraft: N760NC
- Make and model: Doug DC-9-51
- Aircraft serial: 47708
- Aircraft time: 73,752 hours, 75,330 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Cabin
- Part time: 21,218 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER DEPARTURE, SMOKE AND FUMES APPEARED IN THE CABIN AND COCKPIT.  THE FLIGHT CREW SHUT DOWN BOTH PACKS, DECLARED AN EMERGENCY AND RETURNED TO AN UNEVENTFUL LANDING BACK AT DTW.  NO MENTION OF COM COMPLIANCE.  THE AIRCRAFT WAS TOWED TO THE GATE.  MAINTENANCE COULD NOT FIND A POSITIVE SOURCE OF THE SMOKE BUT DID REPLACE BOTH COALESCER BAGS, THE APU, AND THE CABIN TEMPERATURE CONTROLLER.  PACK BURNOUT COMPLETED AND THE LEAK CHECKS WERE GOOD SO THE AIRCRAFT WAS RETURNED TO SERVICE.
